Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Jackson, MS

January 5, 2007Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 5, 2007, 1:40 AM CST for Kemper County, Mississippi. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 5, 2007, 1:40 AM CST (07:40 UTC)
Expired
Jan 5, 2007, 2:19 AM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 1:40 AM CSTTORNADO 210 S De Kalb, MS*** 9 INJ *** THIS TORNADO BEGAN 1 WSW OF BLACKWATER AND WAS ON THE GROUND FOR 2 MILES. 6 HOMES WERE DESTROYED, 5 OF WHICH WERE MOBILE HOMES AND 1 MODULAR. 1 CAR WAS FLIPPED OVER AND ROLLED ALONG WITH A PATH OF EXTENSIVE TREE DAMAGE. PATH WIDTH 250 YDS.
Jan 5, 1:42 AM CSTTSTM WND DMG14 Sw De Kalb, MS*** 3 INJ *** TRAILER ON THE JACK CHISHOLM PLACE IN THE DAMASCUS COMMUNITY DAMAGED. THREE OCCUPANTS WERE INJURED.
Jan 5, 1:42 AM CSTTSTM WND GST 9514 Sw De Kalb, MS*** 3 INJ *** TRAILER ON JACK CHISOLM ROAD NEAR THE DAMASCUS COMMUNITY WAS TOTALLY DESTROYED. NWS STORM SURVEY TEAM DETERMINED DAMAGE WAS FROM A DOWNBURST WITH STRAIGHT LINE WINDS ESTIMATED BETWEEN 90 AND 100 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 8:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050739
SVRJAN
MSC069-050830-
/O.NEW.KJAN.SV.W.0015.070105T0740Z-070105T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
140 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 230 AM CST

* AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
  NORTHWEST OF DE KALB TO 11 MILES SOUTHWEST OF DE KALB...MOVING
  NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DE KALB BY 155 AM CST

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3293 8890 3292 8835 3283 8836 3282 8837
      3259 8840 3259 8877 3258 8879 3258 8891

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 050754
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
154 AM CST FRI JAN 5 2007

MSC069-050830-
/O.CON.KJAN.SV.W.0015.000000T0000Z-070105T0830Z/
KEMPER MS-
154 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR KEMPER COUNTY...

AT 154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SCOOBA TO 10 MILES 
NORTH OF DE KALB...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SCOOBA BY 200 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3291 8885 3292 8835 3259 8843 3269 8866

$$

CME
000 
WWUS54 KJAN 050819
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CST FRI JAN 5 2007

MSC069-050830-
/O.CAN.KJAN.SV.W.0015.000000T0000Z-070105T0830Z/
KEMPER MS-
220 AM CST FRI JAN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR KEMPER COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3291 8885 3292 8835 3259 8843 3269 8866

$$
7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 1:30 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 5, 1:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST FRI JAN 5 2007

.DISCUSSION...
TORNADO WATCH NO 3 HAS BEEN ISSUED TO COVER NORTHEAST ZONES THIS
MORNING. SEVERE THUNDERSTORM THREAT CONTINUES FOR EXTREME ERN MS AS
SQUALL LINE LIFTS RAPIDLY EWD. LARGE RAIN AREA QUICKLY DIMINISHING
FROM THE WEST...GENERALLY DRY ALONG THE I-55 CORRIDOR AND WWD.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03
Hazardous weather outlook, Jan 4, 3:11 PM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST THU JAN 04 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
311 PM CST THU JAN 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A STRONG UPPER LEVEL DISTURBANCE WILL PIVOT TOWARD THE REGION
TONIGHT. THIS SYSTEM WILL TRY AND SHIFT A WARM FRONT NORTH INTO
SOUTH MISSISSIPPI THIS EVENING. WITH THIS WARM FRONT DRIFTING
NORTH ALLOWING DEEP MOISTURE TO SLOWLY INCREASE OVER THIS
AREA...COUPLED WITH A GOOD AMOUNT OF WIND SHEAR IN
PLACE...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF SOUTH MISSISSIPPI...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR THIS EVENING.  THE MAIN CONCERN FROM ANY
STORM OVER THIS AREA WILL BE STRONG DAMAGING WINDS AND AN
ISOLATED TORNADO CANNOT BE RULED OUT.

FURTHER NORTH...THE RETURN OF DEEPER GULF MOISTURE WILL BE
LIMITED AHEAD OF THE APPROACHING SYSTEM AND WILL NOT BE
SUFFICIENT TO SUPPORT MUCH IN THE WAY OF SEVERE CONVECTION THIS
EVENING. HOWEVER...A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT
DURING THE EARLY EVENING HOURS...MAINLY ALONG A WINNSBORO
LOUISIANA TO HAZLEHURST MISSISSIPPI TO QUITMAN LINE.  THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG GUSTY WINDS UP TO 45
MPH.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS THE DISTURBANCE
SHIFTS OVER THE OUTLOOK AREA TONIGHT. HEAVY RAINFALL WILL BE
POSSIBLE OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA
LATER THIS EVENING ...AND DIMINISHING FROM THE WEST LATE TONIGHT.
 TOTAL RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. PONDING WATER WILL BE POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA.

LOCALIZED FLOODING OF CREEKS OR AREAS OF POOR DRAINAGE WILL BE
POSSIBLE...ESPECIALLY ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST
AND WEST CENTRAL SECTIONS OF MISSISSIPPI THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE
PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR
THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO
SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA
THAT HAS RECENTLY RECEIVED HEAVY RAINFALL.

A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD
FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN
SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND
CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jan 5, 12:33 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     5 NW COLUMBIA           31.31N 89.89W
01/04/2007                   MARION             MS   LAW ENFORCEMENT

            THE MARION SHERIFFS OFFICE REPORTED SEVERAL TREES DOWN
            ALONG SHALLOW FIRETOWER ROAD NEAR MORGANTOWN. A ROARING
            SOUND WAS REPORTED WHEN THE WINDS CAME THROUGH THE AREA.

&&

DFH
Local storm report, Jan 5, 12:37 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1237 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     10 W COLUMBIA           31.26N 90.00W
01/04/2007                   MARION             MS   EMERGENCY MNGR

            MARION COUNTY EMA REPORTED SCATTERED TREES DOWN ON KNOXO
            ROAD ABOUT A HALF MILE FROM THE WALTHALL COUNTY LINE ON
            U.S. ROUTE 98.

&&

DFH
Local storm report, Jan 5, 12:47 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     MAGEE                   31.87N 89.73W
01/04/2007                   SIMPSON            MS   EMERGENCY MNGR

            SIMPSON COUNTY EMA REPORTED SCATTERED TREES DOWN BETWEEN
            MENDENHALL AND MAGEE.

&&

DFH
Local storm report, Jan 5, 1:14 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
114 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     CAMP SHELBY             31.18N 89.25W
01/05/2007                   FORREST            MS   EMERGENCY MNGR

            POWER OUTAGE...POSSIBLE TREE ON POWERLINE

1225 AM     TSTM WND DMG     10 S HATTIESBURG        31.17N 89.31W
01/05/2007                   FORREST            MS   EMERGENCY MNGR

            SPORATIC TREES DOWN AROUND THE COUNTY

1250 AM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
01/05/2007                   FORREST            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND THE CITY

&&

DFH
Local storm report, Jan 5, 1:29 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     2 SW SOSO               31.73N 89.30W
01/05/2007                   JONES              MS   EMERGENCY MNGR

            JONES COUNTY EMA REPORTED THAT A TRAILER WAS BLOWN OFF
            ITS BLOCKS, BUT NO INJURIES. THERE WERE ALSO ABOUT 50 -
            75 POWER OUTAGES. MANY TREES WERE REPORTED DOWN.

&&

DFH
Local storm report, Jan 5, 1:35 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
01/04/2007                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN ALONG HIGHWAY 42 EAST AND ALONG
            HIGHWAY 13 AT WHITE SAND CHURCH ROAD.

&&

DFH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:31 PM CSTSevere Thunderstorm WarningJANHinds29 min
Jan 4, 10:47 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo43 min
Jan 4, 11:05 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson55 min
Jan 4, 11:11 PM CSTTornado WarningJANYazoo27 min
Jan 4, 11:26 PM CSTSevere Thunderstorm WarningJANJefferson Davis34 min
Jan 4, 11:55 PM CSTSevere Thunderstorm WarningJANCovington, Smith40 min
Jan 4, 11:59 PM CSTSevere Thunderstorm WarningJANForrest, Lamar31 min
Jan 5, 12:18 AM CSTSevere Thunderstorm WarningJANJones42 min
Jan 5, 12:26 AM CSTTornado WarningJANJasper, Jones44 min
Jan 5, 12:34 AM CSTSevere Thunderstorm WarningJANNewton, Scott41 min
Jan 5, 12:59 AM CSTSevere Thunderstorm WarningJANAttala16 min
Jan 5, 1:01 AM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 5, 1:04 AM CSTSevere Thunderstorm WarningJANClarke41 min
Jan 5, 1:05 AM CSTTornado WarningJANNeshoba40 min
Jan 5, 1:23 AM CSTSevere Thunderstorm WarningJANChoctaw34 min
Jan 5, 1:28 AM CSTSevere Thunderstorm WarningJANLauderdale47 min
Jan 5, 1:34 AM CSTSevere Thunderstorm WarningJANWinston41 min
Jan 5, 1:52 AM CSTSevere Thunderstorm WarningJANNoxubee53 min
Jan 5, 2:01 AM CSTSevere Thunderstorm WarningJANOktibbeha33 min
Jan 5, 2:06 AM CSTTornado WarningJANNoxubee39 min
Jan 5, 2:10 AM CSTSevere Thunderstorm WarningJANLowndes35 min
Jan 5, 2:23 AM CSTSevere Thunderstorm WarningJANClay18 min
Jan 5, 2:42 AM CSTSevere Thunderstorm WarningJANLowndes33 min
Jan 5, 3:10 PM CSTDense Fog AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more15 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.